Alert archive / Arkansas / Tornado Warnings in 2016

Tornado Warning 34, NWS Little Rock, AR

October 12, 2016Cleburne County, White County, Arkansas

NWS Little Rock, AR issued this tornado warning at Oct 12, 2016, 8:00 PM CDT for Cleburne County, White County, Arkansas. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2016, 8:00 PM CDT (01:00 UTC)
Expired
Oct 12, 2016, 8:30 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Cleburne County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 8:20 PM CDTTSTM WND GST 585 Sse Higden, ARTHUNDERSTORM PRODUCED HAIL TO 1 INCH AND STRONG WINDS TO 58 MPH.
Oct 12, 8:20 PM CDTHAIL 15 Sse Higden, ARTHUNDERSTORM PRODUCED HAIL TO 1 INCH AND STRONG WINDS TO 58 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

935 
WFUS54 KLZK 130100
TORLZK
ARC023-145-130130-
/O.NEW.KLZK.TO.W.0034.161013T0100Z-161013T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT WED OCT 12 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WHITE COUNTY IN CENTRAL ARKANSAS...
  SOUTHERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 830 PM CDT
    
* AT 800 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR GREERS FERRY...OR 7 MILES SOUTHEAST OF
  FAIRFIELD BAY...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...TORNADO AND BASEBALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  HEBER SPRINGS...                  FAIRFIELD BAY...
  GREERS FERRY...                   PANGBURN...
  HIGDEN...                         LETONA...
  PEARSON...                        WILBURN...
  HOPEWELL IN CLEBURNE COUNTY...    HILL CREEK RECREATION AREA...
  DAM SITE MARINA...                EDGEMONT...
  PICKENS IN WHITE COUNTY...        NARROWS MARINA...
  EDEN ISLE...                      SIDON...
  BROWNSVILLE...                    HICKORY FLAT...
  CENTER HILL...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3526 9189 3545 9225 3556 9225 3564 9220
      3550 9174
TIME...MOT...LOC 0100Z 296DEG 33KT 3553 9217 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

51
1 follow-up statement
512 
WWUS54 KLZK 130118
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT WED OCT 12 2016

ARC023-145-130130-
/O.CON.KLZK.TO.W.0034.000000T0000Z-161013T0130Z/
WHITE AR-CLEBURNE AR-
818 PM CDT WED OCT 12 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN WHITE AND SOUTHEASTERN CLEBURNE COUNTIES...
    
AT 818 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER HEBER SPRINGS...MOVING SOUTHEAST AT 25 MPH.

HAZARD...TORNADO AND BASEBALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

LOCATIONS IMPACTED INCLUDE...
HEBER SPRINGS...                  PANGBURN...
LETONA...                         DAM SITE MARINA...
WILBURN...                        PICKENS IN WHITE COUNTY...
EDEN ISLE...                      SIDON...
HICKORY FLAT...                   CENTER HILL...
HOPEWELL IN CLEBURNE COUNTY...    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3526 9189 3547 9214 3552 9214 3557 9209
      3550 9174
TIME...MOT...LOC 0118Z 297DEG 20KT 3549 9208 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

51

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 12, 6:45 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 12, 6:45 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
645 PM CDT WED OCT 12 2016

.Aviation...

An area of showers and isolated thunderstorms will continue to move
east and only affect the northern Taf sites with temporary MVFR
condition. Otherwise, a cold front will slowly move south tonight
and bring areas of MVFR conditions with showers and a few
thunderstorms. The front is forecast to reach southern AR Thursday
morning. Areas of MVFR will be around and near the front. Winds will
be south at 5 to 10, then switch to north behind the front and be 5
to 15 mph into Thursday. (59)

&&

.Prev Discussion.../ Issued 255 PM CDT WED OCT 12 2016/
.SHORT TERM...Tonight through Friday

South winds have allowed low lvl rh to cont incrsg acrs AR today, as
noted by aftn dewpoint readings well into the 60s ovr the FA.
Meanwhile...a slow movg CDFNT was still situated just to the NW of
AR at mid aftn...roughly along the I-44 corridor. Sctd convection
has contd ovr mainly NRN AR today...with just a few returns noted a
bit further to the S.

Models rmn in good agreement with overall timing of the CDFNT as it
drops SEWD thru the area tngt into Thu. Hi-Res model data cont to
indc that we wl primarily see post-fntl precip dvlp as the bndry
works into AR tngt. Thus...have trended POPS to account for this
trend. Timing of the FROPA still on track...with the bndry entering
NRN AR arnd sunset this evening...working into CNTRL AR arnd
midnight...eventually into SERN AR Thu mrng before stalling out.

Expect a good bit of cloud cover ovr the FA on Thu, esp behind the
fntl bndry. Combo of NELY winds and clouds wl keep temps in the 60s
and lower 70s over the NRN half of the area...with 70s and lower 80s
to the S. We will be in between upr lvl systems on Thu, so most
areas wl remain dry. However, the next upr feature wl apch the
region by late Thu thru Fri, bringing the next round of rainfall as
it interacts with the stalled out bndry ovr SRN AR.
&&

.LONG TERM...Friday Night through Wednesday

Upper level trof should be exiting the area at the beginning of the
extended term, which will be followed by a ridge building into the
region. With a southerly surface flow returning, this will
facillitate max temps building back up into the 80's across most of
the area in the Saturday-Tuesday time frame. 90 degree readings this
late in the year are not unheard of, and the mercury will certainly
be testing that level in a few places on Monday.

The latter half of the extended term is a bit problematic as the GFS
and ECMWF still have a lot of differences between them. Generally
speaking it looks like we should have another upper level trof and a
surface cold front affecting the area at or near the end of the
extended term. Over the last several runs the GFS has basically been
more aggressive with bringing a trof and front into the area more
quickly, while the ECMWF has been more conservative. At this point
in time the last period of the forecast is basically a hedge between
the models, showing some cooling and some low POPs, but ultimately
this will change as the situation begins to resolve itself more
clearly and the models come into better consensus.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...44 / Long Term...53/228
Hazardous weather outlook, Oct 12, 5:15 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT WED OCT 12 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
515 PM CDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY
THIS EVENING AND TONIGHT...AS A COLD FRONT MOVES INTO ARKANSAS. THE
STORMS WILL START OVER NORTHERN ARKANSAS, THEN SLOWLY MOVE
SOUTHWARD. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE, WITH THE
MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET, THE
OVERALL SEVERE STORM THREAT WILL LOWER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND
FRIDAY. AGAIN...WHILE AN ISOLATED STORM OR TWO COULD BRIEFLY
BECOME STRONG...THE THREAT OF SEVERE THUNDERSTORMS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

57/64/59

In the hours before

Special weather statement, Oct 12, 5:29 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
529 PM CDT WED OCT 12 2016

ARZ003-012-122300-
BOONE AR-NEWTON AR-
529 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NEWTON AND SOUTHERN
BOONE COUNTIES UNTIL 600 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RED BANK...OR 8 MILES WEST OF HARRISON...MOVING EAST AT 40 MPH.

PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THIS STORM. HEAVY RAIN AND DANGEROUS LIGHTNING WILL ALSO BE
SEEN. THE HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS AND IN
LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
HARRISON...                       BERGMAN...
VALLEY SPRINGS...                 CAPPS...
PRUITT...                         RED BANK...
ERBIE...                          OLVEY...
BELLEFONTE...                     ALPENA...
ZINC...                           BATAVIA...
BEAR CREEK SPRINGS...             RIDGEWAY...
COMPTON...                        MARBLE FALLS...
GAITHER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3629 9289 3621 9289 3603 9308 3608 9343
      3613 9340 3612 9330 3631 9330 3635 9328
TIME...MOT...LOC 2227Z 274DEG 50KT 3622 9327

59
Local storm report, Oct 12, 5:43 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT WED OCT 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 WSW PIERCETOWN        35.96N 93.09W
10/12/2016  M2.50 INCH       NEWTON             AR   OTHER FEDERAL

&&

51
Special weather statement, Oct 12, 5:57 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 PM CDT WED OCT 12 2016

ARZ003-004-012-013-122330-
SEARCY AR-BOONE AR-NEWTON AR-MARION AR-
557 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...
NORTHEASTERN NEWTON...NORTHWESTERN SEARCY AND SOUTHERN BOONE COUNTIES
UNTIL 630 PM CDT...

AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRUITT...OR 8 MILES NORTH OF JASPER...MOVING EAST AT 40 MPH.

PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THIS STORM. HEAVY RAIN AND DANGEROUS LIGHTNING WILL ALSO BE
SEEN. THE HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS AND IN
LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
JASPER...                         WESTERN GROVE...
VALLEY SPRINGS...                 DUGGER...
PRUITT...                         CRAWFORD...
ERBIE...                          OLVEY...
PIERCETOWN...                     CARVER...
LOST VALLEY STATE PARK...         UPPER BUFFALO WILDERNESS AREA...
BELLEFONTE...                     EVERTON...
PINDALL...                        BASS...
YARDELLE...                       MARBLE FALLS...
MT JUDEA...                       BRUNO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3600 9339 3621 9323 3620 9270 3588 9301
TIME...MOT...LOC 2255Z 274DEG 49KT 3612 9314

59
Local storm report, Oct 12, 6:25 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT WED OCT 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     2 NNW LOW GAP           36.01N 93.33W
10/12/2016                   NEWTON             AR   OTHER FEDERAL

            A FEW TREES WERE KNOCKED DOWN BETWEEN PONCA AND LOW GAP
            ON HIGHWAY 74 WEST.

&&

51
Special weather statement, Oct 12, 6:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT WED OCT 12 2016

ARZ013-014-023-130030-
SEARCY AR-VAN BUREN AR-STONE AR-
638 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN...CENTRAL
SEARCY AND SOUTHWESTERN STONE COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARSHALL...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARSHALL...                       OLD LEXINGTON...
ELBA...                           ELBERTA...
WATTS...                          THOLA...
MARSENA...                        LESLIE...
ZACH...                           ALCO...
FLAG...                           CANAAN...
OXLEY...                          DENNARD...
ARLBERG...                        TIMBO...
FOX...                            SILVER HILL...
ONIA...

LAT...LON 3591 9226 3564 9233 3586 9284 3599 9278
TIME...MOT...LOC 2338Z 292DEG 34KT 3590 9271

51
Local storm report, Oct 12, 7:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             SHIRLEY                 35.64N 92.31W
10/12/2016  E1.75 INCH       VAN BUREN          AR   LAW ENFORCEMENT

&&

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:03 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren42 min
Oct 12, 7:35 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White40 min
Oct 12, 8:12 PM CDTSevere Thunderstorm WarningLZKCleburne, White26 min

Nearby

Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.